Its actually one of the easiest to tolerate meds that I've ever taken. For me, anyway!
Thanks for replying. I really appreciate the help you all have given me :-) So at least now I don't have to worry so much about the med causing weight gain. I read the side effects and one of them was increased weight gain, but I'm thinking that could mean water weight like va_tony had.
peekawho, Congrats on the weight loss! :-)
I've been on it for about 9 months. I've actually lost 45 pounds, but I've been on Weight Watchers.
No swollen ankles, no symptoms at all from it.
I have been taking cardizem (240 mg/daily of cartia) for well over 10 years and haven't had any serious side effects. Cardizem is a calcium channel blocker and I take it to control my high blood pressure and to lower heart rate during atrial fibrillation. The only minor side effect caused by the cardizem was slightly swollen ankles, My cardiologist prescribed HCTZ (a diuretic) to counter that and now my ankles are normal (I take a combo of three meds to control BP: cardizem, altace and HCTZ)..
How long have you been taking it? So far I only had a headache last night and this morning, but this might not be related to the med. OK here is my main concern, does it cause weight gain? I am soooo worried about putting weight back on since I lost a lot 2 years ago.
I take it. I have no symptoms from it at all. With all the weight I've lost, I was able to go from 240mg a day to 120mg a day.
My BP's are creeping up again, though, so I might have to go back up to 180.
Thank you so much for the encouragement. I too have problems with just about every medication out there and am really hoping Cardizem will not cause any problems. I got a little worried when my cardio dr. told me he was running out of medications to put me on. This is the second day on the med and only last night I had a headache, but it could have been because I was tired. Thanks again :-)
My mom took this for an extended period and had no problems. She had problems with just about every other medication she ever took - but not this one. And it did wonders for her BP. It did take a few days to get up to maximum effect. Good luck.